Rings in which every prime ideal is contained in a unique maximal right ideal

Shu-Hao Sun

Research output: Contribution to journalArticleResearchpeer-review

8 Citations (Scopus)


Our rings have identities and a pm ring is one having the property of the title. In an earlier paper (J. Pure Appl. Algebra 76 (2) (1991) 179-192), we discussed certain conditions on two-sided ideals, equivalent in the commutative case to the pm property. In the present paper we analyze similar conditions on one-sided ideals. As a consequence, we shall prove that, if the Prime Ideal Theorem (PIT) holds, then the right-ideal lattice IdrR of a ring R is normal if and only if R is Gelfand and satisfies MIT (the Maximal Ideal Theorem). This allows us to redefine Gelfand rings and to establish (in a later paper) Gelfand-Mulvey duality only using PIT rather than MIT. 

Original languageEnglish
Pages (from-to)183-194
Number of pages12
JournalJournal of Pure and Applied Algebra
Issue number2
Publication statusPublished - 6 Apr 1992
Externally publishedYes

Cite this